Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 20, NWS Des Moines, IA

July 27, 2015Mahaska County, Marion County, Monroe County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 27, 2015, 3:44 PM CDT for Mahaska County, Marion County, Monroe County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2015, 3:44 PM CDT (20:44 UTC)
Expired
Jul 27, 2015, 9:45 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Mahaska County, IA, Marion County, IA, Monroe County, IA

The radar

The Des Moines radar (KDMX), 82 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:31 PM CDTFLASH FLOODKnoxville, IANUMEROUS REPORTS OF COUNTY ROADS WASHED OUT THROUGHOUT THE COUNTY.
Jul 27, 9:30 PM CDTHEAVY RAIN 2.11 Nnw Knoxville, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WGUS53 KDMX 272044
FFWDMX
IAC123-125-135-280245-
/O.NEW.KDMX.FF.W.0020.150727T2044Z-150728T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CDT MON JUL 27 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARION COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHWESTERN MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
  NORTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 945 PM CDT MONDAY
    
* AT 342 PM CDT...DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS 
  WITH HEAVY RAIN MOVING INTO THE WARNED AREA. AS MUCH AS 2 TO 4 
  INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WARNED AREA. THIS 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PELLA...KNOXVILLE...PLEASANTVILLE...KNOXVILLE RACEWAY...LAKE RED
  ROCK...LOVILIA...BEACON...BUSSEY...HARVEY...HAMILTON...
  MARYSVILLE...ELK ROCK STATE PARK AND KNOXVILLE MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4107 9282 4134 9333 4150 9322 4128 9268

$$

ZOGG
2 follow-up statements
843 
WGUS73 KDMX 272137
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
437 PM CDT MON JUL 27 2015

IAC123-125-135-280245-
/O.CON.KDMX.FF.W.0020.000000T0000Z-150728T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-MAHASKA IA-MONROE IA-
437 PM CDT MON JUL 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT MONDAY
FOR CENTRAL MARION...SOUTHWESTERN MAHASKA AND NORTH CENTRAL MONROE
COUNTIES...

AT 434 PM CDT...DOPPLER RADAR INDICATED ADDITIONAL SHOWERS AND 
THUNDERSTORMS MOVING INTO THE WARNED AREA. AS MUCH AS 4 TO 5 INCHES 
OF RAIN HAS FALLEN ACROSS THE WARNED AREA. LAW ENFORCEMENT IN MARION 
COUNTY REPORTED SOME FLOODED SECONDARY ROADS ACROSS SOUTHERN AND 
SOUTHEASTERN PORTIONS OF THE COUNTY. AS MUCH AS 1 TO 2 MORE INCHES 
OF RAINFALL IS POSSIBLE OVER THE NEXT FEW HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PELLA...KNOXVILLE...PLEASANTVILLE...KNOXVILLE RACEWAY...LAKE RED
ROCK...LOVILIA...BEACON...BUSSEY...HARVEY...HAMILTON...MARYSVILLE...
ELK ROCK STATE PARK AND KNOXVILLE MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4107 9282 4134 9333 4150 9322 4128 9268

$$

ZOGG
072 
WGUS73 KDMX 280246
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
946 PM CDT MON JUL 27 2015

IAC123-125-135-280255-
/O.EXP.KDMX.FF.W.0020.000000T0000Z-150728T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-MAHASKA IA-MONROE IA-
946 PM CDT MON JUL 27 2015

...THE FLASH FLOOD WARNING FOR CENTRAL MARION...SOUTHWESTERN MAHASKA
AND NORTH CENTRAL MONROE COUNTIES HAS EXPIRED...

SIGNIFICANT FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED 
TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY 
ROAD CLOSURES FROM PREVIOUS STANDING OR PONDING WATER.

LAT...LON 4107 9282 4134 9333 4150 9322 4128 9268

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 12:49 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 27, 12:49 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1249 PM CDT MON JUL 27 2015

.UPDATE...
ISSUED AT 629 AM CDT MON JUL 27 2015

SINCE THE ISSUANCE OF THE MORNING FORECAST THE LATEST MESOANALYSIS
SHOWED THE INSTABILITY AXIS THAT WAS OVER THE MISSOURI VALLEY HAS
BECOME ORIENTED MORE NW/SE IN THE SOUTHWEST PORTION OF THE CWA.
WITH SUNRISE THERE WAS ENOUGH INSTABILITY ALONG THE GRADIENT FOR
ISOLATED STORMS TO DEVELOP. THEY ARE DRIFTING EAST/NORTHEAST AND
AS THEY MOVE INTO A LESS FAVORABLE ENVIRONMENT THEY WILL DIMINISH.
STORMS SHOULD BE NORTH OF DES MOINES BUT THERE IS AT LEAST A
COUPLE OF HI-RES MODELS THAT WANT TO DEVELOP SOME STORMS IN A
CORRIDOR FROM DSM TO FOD SO SLIGHT CHANCE POPS WERE ADDED TO
ROUGHLY THAT CORRIDOR THROUGH MID MORNING AND THAT SHOULD BE MORE
THAN GENEROUS BASED ON CURRENT RADAR TRENDS...WHICH SHOW STORMS
FALLING APART AT THIS TIME.

&&

.SHORT TERM /TODAY/...
ISSUED AT 341 AM CDT MON JUL 27 2015

ONCE AGAIN SHORT TERM MODELS ARE NOT VERY GOOD MAKING THE
FORECAST FOR TODAY DIFFICULT. THERE IS A FAIR AMOUNT OF
INSTABILITY TODAY BUT LITTLE TO WEAK FORCING AND NO BOUNDARIES
AROUND SO THERE REALLY ISN'T ANYTHING FOR A FOCUS TO GET
CONVECTION GOING YET THE MODELS ARE FORECASTING CONVECTION TO BE
ALREADY ONGOING ACROSS CENTRAL IOWA THEN WEAKEN IT THROUGH
MORNING. WITH THE POOR INITIALIZATION POPS WILL BE IN ERROR AS
WILL CLOUD COVER AND TEMPS.

PRESENTLY THE INSTABILITY AXIS LIES FROM NW MO ACROSS EASTERN
NEBRASKA INTO SE SOUTH DAKOTA. THE LOW LEVEL JET IS A LITTLE
FURTHER WEST AND GOES FROM SOUTH EVENTUALLY POINTING INTO THE
INSTABILITY AXIS HOWEVER...CONVECTION THAT WAS ONGOING IN THAT
AREA HAS WANED OVERNIGHT. SOME REDEVELOPMENT IS NOTED IN NE
NEBRASKA BUT WILL LIKELY FOLLOW THAT INSTABILITY AXIS AND SHOULD
REMAIN WEST OF THE FORECAST AREA THIS MORNING.

FOR THIS AFTERNOON...A TROUGH WILL PUSH ACROSS THE NORTHERN
PLAINS AN A SHORTWAVE WILL EJECT OUT OF THE BASE OF THIS TROUGH
AND RIDE UP THE BACKSIDE OF THE HIGH IN PLACE OVER THE UPPER
MIDWEST. THIS WILL BE WHEN OUR PRECIP CHANCES WILL INCREASE BUT
WILL NOT LIKELY OCCUR UNTIL LATE AFTERNOON OR MORE LIKELY IN THE
EVENING.

THERE SHOULD BE A FAIR AMOUNT OF MID/HIGH LEVEL CLOUD COVER
THROUGH THE DAY MAKING FOR AT LEAST PARTLY SUNNY SKIES WHICH
SHOULD HOLD TEMPS BACK A BIT BUT EVEN WITH CLOUD COVER TEMPS
SHOULD EASILY MAKE IT INTO THE MID TO UPPER 80S AND WITH 70+
DEWPOINTS...IT WILL BE A MUGGY DAY TODAY. AFTER RUNNING MY
APPARENT TEMPS THERE APPEARS TO BE A COUPLE HOUR WINDOW IN THE
AFTERNOON WITH HEAT INDICES AROUND 100 BUT EVERYWHERE ELSE ACROSS
THE FORECAST AREA IS WELL BELOW 100. AT THIS POINT A HEAT ADVISORY
IS NOT ANTICIPATED FOR TODAY BECAUSE I MAY BE A LITTLE OVER
ZEALOUS ON TEMPS ACROSS THE SOUTHWEST. WE WILL MONITOR THIS AREA
TO SEE IF CLOUD COVER BREAKS MORE THAN EXPECTED.

.LONG TERM /TONIGHT THROUGH SATURDAY/...
ISSUED AT 341 AM CDT MON JUL 27 2015

PRIMARY FORECAST CONCERN IN THE LONG TERM PERIOD REMAINS THE UPPER
LEVEL CYCLONE SWINGING FROM THE NORTHERN ROCKIES UP INTO SOUTHERN
CANADA BETWEEN TONIGHT AND TUESDAY NIGHT...AND THE ATTENDANT
SURFACE COOL FRONT SET TO MOVE ACROSS OUR FORECAST AREA LATE
TUESDAY/TUESDAY NIGHT. TONIGHT A BROAD AREA OF ASCENT ON THE
LEADING FLANK OF THIS SYSTEM WILL OVERSPREAD MOIST AND UNSTABLE
AIR ACROSS THE HIGH PLAINS...GENERATING AREAS OF THUNDERSTORMS
PRIMARILY ACROSS THE DAKOTAS AND MINNESOTA. FURTHER SOUTHEAST
ACROSS MUCH OF IOWA WE WILL BE FURTHER DISPLACED FROM THE UPPER
LEVEL SYSTEM AND A RELATIVE LACK OF FORCING AND SURFACE FOCI FOR
CONVECTION SHOULD LIMIT THUNDERSTORM CHANCES...EXCEPT IN OUR
NORTHWEST AND NORTH WHERE WE ARE LIKELY TO BE GRAZED BY THE
SOUTHERN PERIPHERY OF THE AREAS OF THUNDERSTORMS SLIDING UP INTO
MINNESOTA. OF GREATER CONCERN IS THE EXTENT TO WHICH LATE NIGHT
STORMS AND CONVECTIVE DEBRIS MAY INFLUENCE THE FORECAST FOR
TUESDAY.

AS TUESDAY DAWNS THE AFOREMENTIONED SURFACE FRONT WILL STILL BE
DRAPED DOWN EASTERN SOUTH DAKOTA AND NEBRASKA...AND WILL BE
RELATIVELY SLOW TO ADVANCE DURING THE DAY DUE TO THE UPPER LEVEL
SYSTEM DEPARTING NORTHEASTWARD INTO CANADA. THERE IS CONSIDERABLE
UNCERTAINTY REGARDING THE DEGREE TO WHICH EARLY MORNING CONVECTION
ACROSS OUR AREA MAY BE ABLE TO MAINTAIN ITSELF THROUGH THE
DAY...AND TO WHAT SOUTHWARD EXTENT IT MAY EXIST...WHICH WILL HAVE
SIGNIFICANT EFFECTS ON DAYTIME HEATING AND DESTABILIZATION. HAVE
NUDGED HIGH TEMPERATURES DOWN JUST A BIT...MAINLY ACROSS THE
NORTHWEST HALF...BUT AM HESITANT TO TAKE THEM LOWER AS CONDITIONS
WILL BE RIPE FOR A VERY HOT AND HUMID DAY IF CONVECTIVE DEBRIS
DOES NOT MATERIALIZE ACROSS OUR SOUTHERN AND EASTERN COUNTIES.
FORECAST HEAT INDEX VALUES STILL PEAK AT AROUND 105 DEGREES IN
THESE AREAS...BUT ANY CONSIDERATION OF A HEADLINE WILL NEED TO
WAIT UNTIL CONFIDENCE INCREASES. AT ANY RATE...BY PEAK HEATING
TIME TUESDAY EVENING THE FRONTAL BOUNDARY SHOULD BE LOCATED
SOMEWHERE ACROSS OUR NORTHWEST AND IT IS EXPECTED THAT
THUNDERSTORMS WILL DEVELOP RAPIDLY JUST AHEAD OF THE
BOUNDARY...LIKELY ACROSS CENTRAL/EASTERN/NORTHEASTERN IOWA. ANY
STORMS THAT DEVELOP IN THIS ENVIRONMENT WILL BE CAPABLE OF
PRODUCING SEVERE WEATHER...AGAIN CONTINGENT ON ANY DAYTIME STORMS
ALLOWING DESTABILIZATION TO OCCUR...AND THIS THREAT IS WELL
OUTLINED BY SPC. THE STORMS WILL ALSO ACT TO ACCELERATE THE
SOUTHEASTWARD MOVEMENT OF THE FRONTAL BOUNDARY WHICH WILL CLEAR
OUT AREA BY AROUND SUNRISE WEDNESDAY AND SUBSEQUENTLY MOVE
SOUTHWARD ACROSS MISSOURI. THEREFORE HAVE MAINTAINED LIKELY POPS
AHEAD OF THE EXPECTED BOUNDARY LOCATION TUESDAY EVENING...BUT
CLEARED THEM OUT RAPIDLY TO THE SOUTHEAST AFTER MIDNIGHT.

FROM WEDNESDAY THROUGH THE REMAINDER OF THE FORECAST IOWA WILL
LIE BENEATH NORTHWESTERLY FLOW ALOFT...ALLOWING FOR INITIALLY COOL
AND DRY CONDITIONS WEDNESDAY INTO THURSDAY BUT THEN VARIABLE
TEMPERATURES AND INTERMITTENT THUNDERSTORM CHANCES BY THE END OF
THE WEEK AS GRADUAL AIRMASS MODIFICATION AND DESTABILIZATION OCCUR
AND A SERIES OF SUBTLE SHORTWAVES MOVE THROUGH THE FLOW. CHANCE
POPS REMAIN IN THE FORECAST FOR THE WEEKEND...BUT IT WILL BE
DIFFICULT TO PIN DOWN TIMING/LOCATION/EFFECTS OF ANY STORMS DURING
THIS TIME UNTIL AROUND THE MIDDLE OF THE WEEK OR LATER GIVEN THE
DIFFICULTY OF PROGNOSTIC MODELS IN PREDICTING SUCH SUBTLE IMPULSES
MOVING QUICKLY THROUGH NORTHWEST FLOW.

&&

.AVIATION...27/18Z
ISSUED AT 1239 PM CDT MON JUL 27 2015

BAND OF THUNDERSTORMS WILL AFFECT SOUTHERN SITES...KDSM/KOTM...FOR
BEGINNING OF PERIOD. BEHIND SYSTEM WINDS WILL SHIFT TO THE
SOUTHEAST AND MVFR CEILINGS ACROSS KMCW WILL LIFT. WAVE LIFTING
NORTH WILL BRING PRECIPITATION CHANCES TO WESTERN SITES NEAR
00Z...THOUGH HAVE LEFT MENTION OUT ATTM. MAY SEE MVFR OR IFR
CEILINGS AND VISIBILITIES BEYOND 00Z WITH BOUNDARY PUSHING
SOUTH...ALONG WITH NEXT BEST CHANCES FOR TSRA/SHRA AT SITES...AND
INCREASING WINDS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...FAB
SHORT TERM...FAB
LONG TERM...LEE
AVIATION...AWB
Hazardous weather outlook, Jul 27, 6:30 AM CDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
630 AM CDT MON JUL 27 2015

IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-071-081-
092-281130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS-TAYLOR-
630 AM CDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING. SCATTERED
THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY NORTH OF HIGHWAY 20
AFTER MIDNIGHT. A FEW STORMS COULD BE SEVERE WITH STRONG WINDS THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE LIKELY BY TUESDAY AFTERNOON AND EVENING.
THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STRONG WINDS AND
LARGE HAIL THE PRIMARY THREATS. THE STORMS WILL CLEAR OUT BY
AROUND MIDNIGHT TUESDAY NIGHT.

THUNDERSTORMS WILL RETURN TO THE FORECAST ON SATURDAY AND SUNDAY.
THE SEVERE WEATHER POTENTIAL IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND TUESDAY EVENING.

IAZ049-050-060>062-072>075-082>086-093>097-281130-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
630 AM CDT MON JUL 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAT INDEX VALUES WILL PEAK BETWEEN 100 AND 105 DEGREES ON TUESDAY
AFTERNOON.

THUNDERSTORMS WILL BE LIKELY BY TUESDAY AFTERNOON AND EVENING.
THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH STRONG WINDS AND
LARGE HAIL THE PRIMARY THREATS. THE STORMS WILL CLEAR OUT BY LATE
TUESDAY NIGHT.

THUNDERSTORMS WILL RETURN TO THE FORECAST ON SATURDAY AND SUNDAY.
THE SEVERE WEATHER POTENTIAL IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AROUND TUESDAY EVENING.

FAB

In the hours before

Special weather statement, Jul 27, 11:41 AM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1141 AM CDT MON JUL 27 2015

IAZ046>048-059-060-271745-
BOONE IA-STORY IA-DALLAS IA-POLK IA-GREENE IA-
1141 AM CDT MON JUL 27 2015

...STRONG STORM PRODUCING WIND GUSTS TO 50 MPH AND TORRENTIAL
RAINFALL...

AT 1140 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF PERRY...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...AMES...WEST DES MOINES...ANKENY...URBANDALE...
JOHNSTON...CLIVE...WAUKEE...GRIMES...PERRY...ADEL...WINDSOR
HEIGHTS...POLK CITY...HUXLEY...SAYLORVILLE...MADRID...DALLAS
CENTER...SLATER...GRANGER AND WOODWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

LAT...LON 4159 9424 4160 9424 4160 9428 4186 9428
      4197 9427 4199 9354 4151 9356 4151 9365
TIME...MOT...LOC 1640Z 273DEG 30KT 4179 9413

KOTENBERG
Special weather statement, Jul 27, 11:43 AM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1143 AM CDT MON JUL 27 2015

IAZ046>048-058>060-071>073-271900-
GREENE-BOONE-STORY-GUTHRIE-DALLAS-POLK-ADAIR-MADISON-WARREN-
INCLUDING THE CITIES OF...JEFFERSON...BOONE...AMES...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...GREENFIELD...STUART...ADAIR...FONTANELLE...
WINTERSET...EARLHAM...INDIANOLA...NORWALK...CARLISLE
1143 AM CDT MON JUL 27 2015

...LINE OF THUNDERSTORMS TO BRING HEAVY RAIN...

A LINE OF THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS THE
AREA. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING HEAVY
RAINFALL. RAINFALL OF TWO INCHES OR MORE WILL BE POSSIBLE WITH
THESE STORMS...AND WILL FALL WITHIN A SHORT PERIOD OF TIME. RAPID
RAINFALL WILL LEAD TO LOCALIZED FLOODING AND PONDING OF
WATER...ESPECIALLY IN URBAN AREAS. USE CAUTION WHILE
TRAVELING...DO NOT ATTEMPT TO DRIVE THROUGH FLOODED
ROADWAYS...TURN AROUND DONT DROWN.

AWB
Special weather statement, Jul 27, 12:45 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1245 PM CDT MON JUL 27 2015

IAZ060-073-271830-
WARREN IA-POLK IA-
1245 PM CDT MON JUL 27 2015

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL AND HEAVY RAINFALL...

AT 1243 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM POLK CITY TO NEAR DES
MOINES INT'L AIRPORT...AND MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...WEST DES MOINES...ANKENY...URBANDALE...JOHNSTON...
CLIVE...ALTOONA...NORWALK...PLEASANT HILL...GRIMES...WINDSOR
HEIGHTS...CARLISLE...BONDURANT...POLK CITY...SAYLORVILLE...
MITCHELLVILLE...GRANGER...SOUTHRIDGE MALL...DES MOINES INT'L AIRPORT
AND DRAKE STADIUM AND KNAPP CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4160 9379 4160 9381 4183 9382 4186 9350
      4186 9335 4160 9335 4160 9333 4145 9333
      4145 9379
TIME...MOT...LOC 1743Z 266DEG 24KT 4176 9371 4153 9368

AWB
Special weather statement, Jul 27, 1:14 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
114 PM CDT MON JUL 27 2015

IAZ060-061-073-074-084-085-271900-
JASPER IA-WARREN IA-POLK IA-LUCAS IA-MARION IA-MONROE IA-
114 PM CDT MON JUL 27 2015

...STRONG THUNDERSTORM CAPABLE OF SMALL HAIL...GUSTY WINDS AND HEAVY
RAINFALL...

AT 114 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BONDURANT
TO 5 MILES SOUTH OF INDIANOLA...AND MOVING SOUTHEAST AT 30 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DES MOINES...NEWTON...INDIANOLA...ALTOONA...PELLA...PLEASANT HILL...
KNOXVILLE...CARLISLE...BONDURANT...MITCHELLVILLE...COLFAX...MONROE...
PLEASANTVILLE...PRAIRIE CITY...MELCHER-DALLAS...BAXTER...KNOXVILLE
RACEWAY...PRAIRIE MEADOWS...IOWA SPEEDWAY AND ADVENTURELAND AMUSEMENT
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4124 9369 4186 9345 4186 9326 4176 9277
      4097 9309
TIME...MOT...LOC 1814Z 293DEG 25KT 4181 9340 4129 9360

ZOGG
Special weather statement, Jul 27, 2:50 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
250 PM CDT MON JUL 27 2015

IAZ061-075-086-096-097-272045-
APPANOOSE IA-JASPER IA-MAHASKA IA-DAVIS IA-WAPELLO IA-
250 PM CDT MON JUL 27 2015

...STRONG STORMS WITH GUSTY WINDS PUSHING THROUGH SOUTHEAST IOWA...

AT 249 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF PELLA
TO 5 MILES SOUTHWEST OF EDDYVILLE TO 7 MILES WEST OF CENTERVILLE...
AND MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE WITH THESE
STORMS.  BE PREPARED FOR PONDING WATER ON ROADS AND LOW VISIBILITIES.

LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OSKALOOSA...CENTERVILLE...BLOOMFIELD...NEW SHARON...
EDDYVILLE...LAKE SUNDOWN...OTTUMWA INDUSTRIAL AIRPORT...RATHBUN
LAKE...ELDON...FREMONT...MORAVIA...AGENCY...MOULTON...BEACON...
UNIVERSITY PARK...MYSTIC...CINCINNATI...BLAKESBURG AND PULASKI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4090 9295 4090 9264 4116 9264 4116 9287
      4151 9287 4151 9295 4154 9295 4155 9276
      4151 9275 4151 9241 4116 9241 4116 9218
      4060 9218 4059 9295
TIME...MOT...LOC 1949Z 310DEG 26KT 4147 9286 4112 9272 4072 9301

SMALL
Local storm report, Jul 27, 3:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
322 PM CDT MON JUL 27 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND GST     3 S CRESTON             41.02N 94.36W
07/27/2015  E61 MPH          UNION              IA   ASOS

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:45 AM CDTSpecial Weather StatementDMXCrawford30 min
Jul 27, 10:15 AM CDTSpecial Weather StatementDMXCarroll45 min
Jul 27, 10:35 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie25 min
Jul 27, 10:58 AM CDTSevere Thunderstorm WarningDMXAudubon, Dallas, Greene, Guthrie47 min
Jul 27, 11:41 AM CDTSpecial Weather StatementDMXDallas, Polk64 min
Jul 27, 12:13 PM CDTSevere Thunderstorm WarningDMXDallas, Polk, Story32 min
Jul 27, 12:45 PM CDTSpecial Weather StatementDMXPolk45 min
Jul 27, 1:14 PM CDTSpecial Weather StatementDMXJasper, Marion, Warren46 min
Jul 27, 2:12 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne48 min
Jul 27, 2:33 PM CDTSevere Thunderstorm WarningDMXAppanoose, Monroe, Wapello42 min
Jul 27, 2:50 PM CDTSpecial Weather StatementDMXAppanoose, Davis, Mahaska, Wapello55 min
Jul 27, 3:08 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello52 min
Jul 27, 3:15 PM CDTSevere Thunderstorm WarningDMXAppanoose45 min
Jul 27, 4:00 PM CDTFlash Flood WarningDMXAppanoose, Wayne6 hr
Jul 27, 4:58 PM CDTFlash Flood WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello6 hr

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.